Acne Archives

Accutane, again!

[ Acne Archive ]
[ Main Archives Page ] [ Glossary/Index ]
[ FAQ ] [ Recommended Books ] [ Bulletin Board ]
   Search this site!
 
        

Accutane, again!

Posted by
EMAS on March 15, 2002 at 12:00:18:

Dear Dr. Stoll,
I contacted my dermatologist, who is absolutely wonderful. He told me that the stabbing stomach pains I get(only when I exercise) are nothing to worry about because they have nothing to do with the Accutane. He says that Accutane's GI side effects would include upset stomach and diarrhea. He also told me that the mild side effects would go away in two weeks or so. It's two weeks today since I started the Accutane. Respectfully, sir, I love my dermatologist and respect all of his education and training. Is he missing something? In my pamphlet, which I read very carefully, it said to advise my DR. in case of severe stomach pain. Well? I can think of no other reason that I would get stabbing stomach pains, ONLY when I hold a class. My classes are advanced and intermediate aerobics/step classes.
Please, tell me what you think.
Sincerely,
EMAS, A.I.



Re: Accutane, again!

Posted by MAI on March 15, 2002 at 13:52:34:

In Reply to: Accutane, again! posted by EMAS on March 15, 2002 at 12:00:18:

Patients Must Be Told of Possible Depression and Psychiatric Side Effects

Megan McKinley, 19, had been an honors student until she took Accutane, the popular acne drug.

The Norfolk, Va.-teen entered college early on a community service scholarship, participated in community theater and won awards. She was “a very happy kid,” says her mother Karen. But she did have very bad acne, so on the advice of her doctor, she began taking Accutane, the only drug available to treat serious acne, a scourge common to young adults.
Once on Accutane, she began experiencing fatigue and memory loss, and her mother, a psychotherapist, asked the doctor if her symptoms might be connected to the drug. The doctor said the drug and her feelings were unrelated.

Megan improved after she stopped taking Accutane, but when placed back on it for another course of treatment, she had a “big meltdown,” and never quite recovered. Today, the young woman often spends days crying, cannot concentrate and cannot attend classes at school. She is finishing her education at home.


ABCNEWS.com : New Warnings With Accutane Use
... Copyright © 2001 ABC News Internet Ventures. Click here for ...
http://abcnews.go.com/sections/living/DailyNews/accutane_users010129.shtml - 49k - Cached - Similar pages

ABCNEWS.com : Numbers Don't Support Accutane-Suicide Link
... More Than Skin Deep Numbers Don’t Support Accutane, Suicide Link Commentary By
John Allen Paulos Jan. 9 — Reports have surfaced that Charles Bishop, the 15 ...
http://abcnews.go.com/sections/scitech/DailyNews/bishop_accutane020109.shtml - 39k - Cached - Similar pages
[ More results from abcnews.go.com ]

The Australian Roaccutane Survivors Group (ARSG) Web Site
... ABC News: The link between Accutane use and depressive
illness. Accutane and psychiatric side effects. ...
http://www.roaccutanesurvivors.com/Press.htm - 12k - Cached - Similar pages

MadCowMorningNews
... Or so said the Washington Post, ABC News, and the Associated Press, which all ran
stories blaming Bishop's suicide mission on Accutane, the powerful acne pills ...
http://www.madcowprod.com/ - 29k - Cached - Similar pages

Phorum: Articles
... Articles - 01/11/02. Is Accutane Linked to Depression?( ABC News); FDA, Bristol-Myers
Add Black Box Warning to Serzone( Regulatory News ); First State Accepts ...
http://www.phorum.com/articles/index.php - 23k - Cached -

Hot News of the Year 2002
... NO!". John Allen Paulos writes for ABC News on Jan. 9 that "Reports have ... have been taking the acne medication Accutane and that this might have accounted ...
http://www.nmsr.org/nmsr2002.htm - 22k - Cached - Similar pages

BioSpace News: Birth Defects
... 2,000 reports of pregnancies exposed to Accutane between 1982 and March last year.
(Story ... 6/20/01) (See Story from ABC News) (6/20/01) (Story from MSNBC ...
http://www.biospace.com/news_rxtarget.cfm?RxTargetID=238 - 45k -

Untitled
... Created: 1/15/2001 Updated: 1/30/2001 From ABC News: Friday
January 26 06:13 PM EST New Warnings With Accutane Use. ...
http://www.hideintl.org/1-newsac.htm - 9k -

Bridgestone Firestone Lawsuit Class Action Lawyers
... 8/25/00 ABC News, Washington Steps in ... 8/25/00 KHOU News, Defenders: Venezuela Considering
Criminal ... Vioxx | Accutane | Trovan | Pipelines | Sulzer Orthopedics ...
http://www.branchlawfirm.com/firestone-bridgestone.shtml - 21k -

Acne ... warnings on Accutane - CNN, 12/6/00; Acne Drug Warning, Warnings Issued on Accutane - ABC News, 12/6/00; Accutane warnings include suicide risk - USA Today, 12/6 ...
http://qualitycounts.com/fpacne.html - 38k - Cached -

Collection of existing International News Articles/ Excerpts ... ... ABC:Link between Accutane use and depressive(2001), Dave C, 0, 6, ... News:Accutane
and psychiatric side effects (2001) , Keith, 0, 17, December 19th, 2001, 2 ...
http://www.xsorbit1.com/users/davec/index.cgi?board=news - 42k



Re: Accutane, again!

Posted by Sensual Sadie on March 15, 2002 at 21:35:52:

In Reply to: Re: Accutane, again! posted by MAI on March 15, 2002 at 13:52:34:

Thanks so much, Mai. Your post is so right on. I am so glad that I never repeated Accutane. It really didnt agree with my body. But after reading about that poor girl, it looks like I may have escaped some of the harsher long term effects. This is an evil drug. People on it or who have benefitted in the short term, just dont realize it. They see clear skin and think thats the end of their troubles and this is a miracle drug. Some people it may agree with and other people go through hell from the side effects after stopping the drug.

Follow Ups:


Re: Accutane, again! (Archive in acne.)

Posted by Walt Stoll on March 16, 2002 at 10:49:28:

In Reply to: Re: Accutane, again! posted by MAI on March 15, 2002 at 13:52:34:

Thanks, MAI.

Some people will take ANY risk so as to not have to do wellness.

Walt

Follow Ups:


Re: Accutane, again! (Archive in acne.)

Posted by Walt Stoll on March 16, 2002 at 10:57:47:

In Reply to: Accutane, again! posted by EMAS on March 15, 2002 at 12:00:18:

Hi, EMAS.

Does the A.I. stand for Artificial Intelligence? :>)

Your friendly (and wonderful) dermatologist is not doing you any favors. The first thing for you to do is to stop it and see if your symptoms go away and then restart it and see if they come back!

You need to get an actual copy of his office records and see if he entered your complaint. If he did, he would have not a leg to stand on if you had a gastric hemorrhage and died SO, the usual ploy is to not enter complaints like this into the record. This is called CYA. The only way you would ever know is for you to have a copy of the record, These records are YOURS. You have paid for them. The doc only keeps them in trust for you.

Go to the library and have the reference librarian get you a copy of the PDR. He can look up Accutane for you and you can read it ALL. Let us know what you learn.

Walt

Follow Ups:


Re: Accutane, again!

Posted by Roy on March 16, 2002 at 11:25:14:

In Reply to: Accutane, again! posted by EMAS on March 15, 2002 at 12:00:18:

Below is a link to Roche, the manfacturer of Accutane. When you get to the site, click on "Complete Product Information", and there you'll find side effects listed. Here's a paragraph that sounds like it applies to you:


Abdomen (stomach area problems). Certain symptoms may mean that your internal organs are being damaged. These organs include the liver, pancreas, and bowel (intestines). If your organs are damaged, they may not get better even after you stop taking Accutane. Stop taking Accutane and call your prescriber if you get severe stomach or bowel pain, diarrhea, rectal bleeding, yellowing of your skin or eyes, or dark urine.

Follow Ups:


[ Acne Archive ]
[ Main Archives Page ] [ Glossary/Index ]
[ FAQ ] [ Recommended Books ] [ Bulletin Board ]
   Search this site!